Alert archive / New York / Small Craft Advisories in 2018
Small Craft Advisory 88, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 21, 2018, 3:04 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2018, 3:04 PM EDT (19:04 UTC)
- Expired
- Oct 22, 2018, 5:43 AM EDT
- In force
- 15 hr
- Issued by
- NWS New York, NY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 11:38 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Oct 21, 11:38 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service New York NY
1138 AM EDT Sun Oct 21 2018
.SYNOPSIS...
High pressure will build to the south through Monday. Low
pressure will move from the Great Lakes Monday night to the
Gulf of Maine by late Tuesday night, followed by high pressure
building in from Wednesday through Friday night. This high will
then retreats to the northeast on Saturday as low pressure moves
up the Southeast coast.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NW flow off Lake Ontario is maintaining mostly cloudy skies from
NYC north/west, and should do so into at least early afternoon
as weakly cyclonic low level flow a couple of weak mid level
vort lobes passing through provide weak lift. Farther east,
skies should remain more toward the partly/mostly sunny side.
NW winds gusting to 30-40 mph should continue until about
midday, then slowly diminish this afternoon.
High temps today should be around 10-15 degrees below normal.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
NW flow aloft tonight, gives way to zonal flow aloft on Monday.
Not seeing any shortwaves embedded in the flow over the region
it should be dry for both periods with minimal cloud cover.
While winds will still be gusty early this evening, they should
rapidly diminish into the overnight hours. As a result, expect
decent radiational cooling. However, winds are progged to be
slightly stronger than they were last night - so a widespread
freeze in Suffolk County no longer seems probable. As a result,
will issue a frost advisory for Suffolk as well as Nassau,
southern Westchester and Eastern Union and Essex Counties from
7Z-13Z Monday. This replaces the freeze watch in Suffolk County.
Note: still expect the Long Island Pine Barrens to get to/below
freezing, however, this area comprises less than half of any
given zone.
Lows tonight and highs on Monday should be around 10 degrees
below normal (upper 20s-mid 30s - a tad higher in NYC Metro heat
island for lows and around 50-mid 50s for highs).
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
SW flow develops aloft Monday night as a northern stream trough
dives into the Great Lakes region, any forcing should remain to
far to the west, so it should remain dry (the NAM appears to be
an outlier with its rain late Monday night). This mid- upper
level trough builds into the area by late Tuesday, then exits to
the east by Wednesday morning. There is still quite a bit of
uncertainty as to the exact track the core of the trough takes
(to the north or over the region) - so there is uncertainty as
to whether or not the area will see any precipitation
Tuesday/Tuesday night. For now limit pops to slight chance,
mainly from mid Tuesday morning-Tuesday afternoon.
The region remains under NW flow aloft Wednesday-Thursday.
Cannot rule out some sprinkles on Wednesday as the low level
cold pool moves into the area as some shearing vorticity maxima
exit the area. If the two coincide, then could see some isolated
showers vice sprinkles.
Northern stream shortwave ridging builds over the area Thursday
night and Friday, with associate subsidence keeping things dry.
For Friday night and Saturday the question is how quickly does a
full latitude develop over the Mississippi Valley and thus how
quickly does moisture flow into the region on SW flow aloft
ahead of this system. For now it appears that Friday night
should remain dry (subsidence from exiting northern stream
ridging). For now, limit pops on Saturday to slight chance in
the afternoon.
Temperatures Monday night-Tuesday night should be near normal.
Temperatures Wednesday-Saturday should be below normal. Given
uncertainty in overall pattern for the middle to latter part of
the week, the extent to which temperatures are below normal is
also uncertain.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
***STRONG/GUSTY WINDS EXPECTED TODAY***
Strong high pressure builds well west of the region today and then
gets closer to the region tonight as the center of the high builds
southwest of the region. VFR conditions expected through the
TAF period. Main issue will be winds.
Widespread gusts to near 30-35 kt expected today with strong high
pressure building well to the west of the local area. Some peak
gusts 36-40 kt will be possible at times. Winds decrease
tonight into Monday. Gusts diminish this evening with W-NW flow
of 5-10 kt late tonight.
.OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
.Monday...VFR.
.Tuesday...Mainly VFR. WSW winds G15-20KT.
.Wednesday-Thursday...VFR. NW winds G15-20KT.
&&
.MARINE...
Winds have finally come up on Long Island Sound, with gusts up
to 35 kt at several platforms, so the gale warning remains in
effect for all waters. Winds should slowly diminish this
afternoon, so will re-evaluate by 18Z and adjust hazards as
needed.
There could be some leftover gales early this evening on the
ocean waters, otherwise expect SCA conds as high pressure moves
toward the Carolinas tonight and winds slowly diminish.
Forecast winds return to SCA levels Tuesday through Thursday, mainly
for the ocean but also at times for the the eastern sound/bays.
&&
.HYDROLOGY...
No significant/widespread hydrologic impacts are expected
through the week.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Frost Advisory from 3 AM to 9 AM EDT Monday for NYZ071-078>081-
177-179.
NJ...Frost Advisory from 3 AM to 9 AM EDT Monday for NJZ006-106-108.
MARINE...Gale Warning until 6 PM EDT this evening for ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...Maloit
NEAR TERM...Goodman/Maloit
SHORT TERM...Maloit
LONG TERM...Maloit
AVIATION...MD/JM
MARINE...Goodman/Maloit/JM
HYDROLOGY...Maloit
EQUIPMENT...Hazardous weather outlook, Oct 21, 4:32 AM EDT, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service New York NY 432 AM EDT Sun Oct 21 2018 CTZ005>012-NJZ002-004-103>105-107-NYZ067>070-072>075-176-178-220845- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Western Bergen-Eastern Bergen-Western Essex- Western Union-Orange-Putnam-Rockland-Northern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens-Southern Queens- 432 AM EDT Sun Oct 21 2018 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ006-106-108-NYZ071-078>081-177-179-220845- Hudson-Eastern Essex-Eastern Union-Southern Westchester- Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk- Southeastern Suffolk-Northern Nassau-Southern Nassau- 432 AM EDT Sun Oct 21 2018 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-220845- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 432 AM EDT Sun Oct 21 2018 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. Maloit
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:26 AM EDT | Frost Advisory | OKX | Nassau, Suffolk, Westchester | 30 hr |
| Oct 21, 3:02 PM EDT | Freeze Warning | OKX | Suffolk | 18 hr |
Nearby
Small Craft Advisories in New York, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.